'Speckled Rolex' ecstasy warning after Belfast death

Police in Northern Ireland issue a warning over a type of yellow ecstasy known as "speckled Rolex" after one man died and four others were hospitalised.

Police in Northern Ireland have issued a warning over a type of yellow ecstasy known as "speckled Rolex" after one man died and four others were hospitalised.

It is believed all five men were at a house party in Twinbrook on the outskirts of west Belfast.

Paramedics were called to Thornhill Court at about 19:30 GMT on Friday. The man died at the scene.

Police, who believe the speckled Rolex tablets were taken, have advised anyone who has them to dispose of them safely.

A post-mortem examination will be held to establish the cause of the man's death.

The other four men are said to be in stable conditions in hospital.

Sinn Féin councillor Charlene O'Hara, who lives nearby, went to the scene on Friday night.

"Our appeal at the minute is to get people to stop taking these drugs, to think about it, and either pass them on to be destroyed or destroy them themselves," she said.

"Don't leave them lying around, don't be tempted to take them. There has been one life lost and four other people are still in hospital."

SDLP councillor Brian Heading said: "The tragic loss of life of a man in Twinbrook yesterday evening will be a devastating blow to his family and friends particularly at this time of the year.

"It is clear that whoever may be supplying this drug has no regard whatsoever for human life.

"I would ask the local community to co-operate with the police during the course of this investigation and come forward with any information that may be relevant."

More Northern Ireland stories

RSS

Features

BBC © 2014 The BBC is not responsible for the content of external sites. Read more.

This page is best viewed in an up-to-date web browser with style sheets (CSS) enabled. While you will be able to view the content of this page in your current browser, you will not be able to get the full visual experience. Please consider upgrading your browser software or enabling style sheets (CSS) if you are able to do so.